I was taking Topamax for migranes (migraines) and Lexapro for anxiety. After a month I started losing my hair, so I went off Topamax. I am still losing hair. My dr. said that he didn't think it was the Lexapro. Any ideas?
This may be way off base since hair loss can be caused by many reasons, but I started losing a bunch of hair (40% in one month) so I made an appt with my dermatologist. He ran a thyroid panel on me (blood test) and I was diagnosed with hypothyroidism. That was the cause of the hair loss. You may want to Google the symptoms of hypothyroidism and see if you have any (there are lots). Good luck!
ive been on lexapro before and have hair loss from it. i stopped it for 6 monthsand my hair stopped coming out. i recently had to start it back up again and its been three weeks and its starting up again. will it stop after i continue to use it or should i stop and try something else? i do have alot of hair and im not balding but this does upset me.is their any other options for me to do like something natural? sincerly tara
I have been on Lexapro for about 1 year and my once very thick, course hair has become thin and fine! I am very upset about this but I take other meds (coumadin and lipitor). I will check with my doc, but I've been on the other meds for 5+ years with no hair loss. Has anyone else noticed hair loss from lexapro?
This is my second round of hair loss. I thought it was because my B12 was low but, I'm taking shots and my B12 labs were normal.
I started back taking Topamax about 2 months ago. I going off again. I think that must have been what caused my hair loss before.
I went off before because I thought the topamax was making me very tired but that must have been the b12. Anyway I quit taking it and my hair stopped coming out. I've started taking it again and my hair is coming out again. If I quit this time and the hair loss stops I will be convinced it is the Topamax causing the hair loss.
Has anyone considered that it might be the anxiety itself that is causing the hair loss? Anxiety affects your body's hormones. I have suffered with anxiety/depression for over 25 years and have been on countless meds and seen many m.d.'s. I too, once had a full head of hair but started losing it at around age 30 as my anxiety and periods of depression became more frequent.
My 27 year old daughter took lexapro and every hair on her body fell out! Completley bald from head to toe. No one wants to say that it was lexapro but we are sure that it was. especially after all the test came back fine. She stopped taking it and her finally has grown back.. She recently went on cymbalta and her hair is beginning to fall out again. I think that she is allergic to whatever is in the meds. Hopefully the fall out will stop. I am convinced it is the anti -anxiety drugs. With all that I have read it is baffling to me that doctors are still saying that they doubt it about hair loss and anti-anxiety drugs.
Both Lexapro and Topamax has turned my very thick hair to thin. Hairdressers use to complain about the amount of hair I have. Took them at different times in my life, quit and my hair thickened up again. Now, taking Zoloft and my hair is thinning again! Grrrrr! Selective serotonin reuptake inhibitors cause hair loss for a lot of ppl, not a rare amount of ppl. That's baloney about it being rare!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.